Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

The structure of ideals and point derivations in Banach algebras of Lipschitz functions


Author: Donald R. Sherbert
Journal: Trans. Amer. Math. Soc. 111 (1964), 240-272
MSC: Primary 46.55
MathSciNet review: 0161177
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] Richard F. Arens and James Eells Jr., On embedding uniform and topological spaces, Pacific J. Math. 6 (1956), 397–403. MR 0081458
  • [2] Edward James McShane and Truman Arthur Botts, Real analysis, The University Series in Undergraduate Mathematics, D. Van Nostrand Company, Inc., Princeton, N.J.-Toronto-London-New York, 1959. MR 0109196
  • [3] R. Buck, Algebraic properties of classes of analytic functions, Seminars on Analytic Functions, Vol. II, pp. 175-188, Institute for Advanced Study, Princeton, N. J., 1957.
  • [4] K. de Leeuw, Banach spaces of Lipschitz functions, Studia Math. 21 (1961/1962), 55–66. MR 0140927
  • [5] N. Dunford and J. Schwartz, Linear operators, Part I, Interscience, New York, 1958.
  • [6] Georges Glaeser, Étude de quelques algèbres tayloriennes, J. Analyse Math. 6 (1958), 1–124; erratum, insert to 6 (1958), no. 2 (French). MR 0101294
  • [7] Lynn H. Loomis, An introduction to abstract harmonic analysis, D. Van Nostrand Company, Inc., Toronto-New York-London, 1953. MR 0054173
  • [8] George W. Mackey, Commutative Banach algebras, Notas Mat. No. 17 (1959), 210. MR 0107184
  • [9] H. Mirkil, Continuous translation of Hölder and Lipschitz functions, Canad. J. Math. 12 (1960), 674–685. MR 0124682
  • [10] -, The work of Šilov on commutative semi-simple Banach algebras, Instituto de Matematica Pura e Aplicada do Conselho Nacional de Pesquisas, Rio de Janeiro, 1959.
  • [11] S. Myers, Differentiation in Banach algebras, Summary of lectures and seminars, pp. 135-137, Summer Institute on Set Theoretic Topology, Madison, Wis., 1955.
  • [12] Charles E. Rickart, General theory of Banach algebras, The University Series in Higher Mathematics, D. van Nostrand Co., Inc., Princeton, N.J.-Toronto-London-New York, 1960. MR 0115101
  • [13] Laurent Schwartz, Théorie générale des fonctions moyenne-périodiques, Ann. of Math. (2) 48 (1947), 857–929 (French). MR 0023948
  • [14] G. E. Šilov, Homogeneous rings of functions, Amer. Math. Soc. Translation 1953 (1953), no. 92, 65. MR 0056204
  • [15] G. E. Šilov, On the decomposition of a commutative normed ring into a direct sum of ideals, Amer. Math. Soc. Transl. (2) 1 (1955), 37–48. MR 0073946
  • [16] I. M. Singer and J. Wermer, Derivations on commutative normed algebras, Math. Ann. 129 (1955), 260–264. MR 0070061
  • [17] Hassler Whitney, On ideals of differentiable functions, Amer. J. Math. 70 (1948), 635–658. MR 0026238

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46.55

Retrieve articles in all journals with MSC: 46.55


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1964-0161177-1
Article copyright: © Copyright 1964 American Mathematical Society